Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 17, 1998, 9:25 PM CST for Maries County, Miller County, Missouri. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 1998, 9:25 PM CST (03:25 UTC)
- Expired
- Mar 18, 1998, 7:15 AM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Maries County, MO, Miller County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 180327 FFWSGF MOC065-091-125-131-161-169-203-215-181315- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 PM CST TUE MAR 17 1998 * FLOOD WARNING FOR DENT COUNTY - SOUTH CENTRAL MISSOURI HOWELL COUNTY - SOUTH CENTRAL MISSOURI MARIES COUNTY - CENTRAL MISSOURI MILLER COUNTY - CENTRAL MISSOURI PHELPS COUNTY - EAST CENTRAL MISSOURI PULASKI COUNTY - CENTRAL MISSOURI SHANNON COUNTY - SOUTH CENTRAL MISSOURI TEXAS COUNTY - SOUTH CENTRAL MISSOURI * UNTIL 715 AM CST * SOME AREAS OR STREAMS AFFECTED NUMEROUS LOW WATER CROSSINGS IN THE WARNED AREA SUCH AS: HIGHWAY 52...2 MILES EAST OF ST. ELIZABETH IN MILLER COUNTY NUMEROUS COUNTY ROADS IN PHELPS COUNTY HIGHWAY M AT BRINKTOWN IN MARIES COUNTY * CAUSE AND EFFECT MODERATE TO HEAVY RAINFALL TUESDAY MORNING AND AFTERNOON ON SATURATED GROUND HAD RESULTED IN FLOODING OF SEVERAL LOW WATER CROSSINGS IN CENTRAL AND SOUTH CENTRAL MISSOURI. * FORECAST CONDITIONS ALTHOUGH THE RAIN HAS ENDED...RUNOFF IS INCOMPLETE AND SEVERAL LOW WATER CROSSINGS WILL REMAIN IMPASSABLE OVERNIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. THIS EXTENDS THE FLOOD WARNINGS FOR THE ABOVE-MENTIONED COUNTIES. SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 17, 2:35 PM CST, 6 hours 50 minutes earlier.
Area forecast discussion, Mar 17, 2:35 PM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CST TUE MAR 17 1998 WELL...SFC ANLYS HAS LOW NR NEVADA WITH WRMFNT TO TBN-CGI. CDFNT FM HRO-SHV. COLD AIR IS ALREADY INTO PORTIONS OF SE KS. THIS CONTRASTS WITH MID 50 DWPTNS OVR UNO/SE MO RGN. 88D REFLECTIVITY LOOP HAS WAA RAINS AHEAD OF MAIN LOW. HOWEVER OUR CWA IS SATURATED WITH CLDNS. PORTIONS OF ERN AR...CLEARED OUT & ALLOWED SFC TEMPS TO CLIMB INTO THE UPPER 60S TO LOW 70S. WITH H5 COLD POCKET PASSING THROUGH...WL WATCH VIL/VIL DENSITY VALUES ON 88D FOR POSSIBLE 3/4 INCH HAIL...BUT BEST THREAT IS E/SE OF MY CWA. FCST PROB OF NIGHT...ZFP WORDING...CHC OF FOG...TEMPS... WOULD LIKE TO CUT BACK POPS SPECLY OVR WRN AREAS. LIKE TO DROP WATCH. THREAT OF TRUE HEAVY RAIN IS OVER ALBEIT SOME SHRA/TRW MAY PRODUCE 1/2 INCH OF RAIN IN UNO AREA. USING THE ETA MODEL FOR THIS RUN AND USING THE 2M ETA TEMPS. RECOMMENDATIONS FOR TODAY (FOR COORDINATION PURPOSES ONLY): JLN: CLOUDY WITH 30 PERCENT CHANCE FOR SHOWERS EARLY. AREAS OF FOG DEVELOPING AFTER MIDNIGHT. LOW 40 TO 45. SOUTHWEST WIND 5 MPH. SGF: CLOUDY WITH 40 PERCENT CHANCE OF SHOWERS. AREAS OF FOG DEVELOPING LATE. LOW 40 TO 45. SOUTHWEST WIND 5 TO 10 MPH. AIZ: CLOUDY WITH INTERMITTENT SHOWERS AND ISOLATED THUNDERSTORMS EARLY. LOW AROUND 40. SOUTHWEST 5 TO 10 MPH. UNO:: CLOUDY WITH SHOWERS AND A FEW THUNDERSTORMS. LOW IN THE MID 40S. SOUTHEAST 10 TO 15 MPH BECOMING SOUTHWEST. CCF: SGF CR 042/058 044/050 037 04435 JLN ER 041/060 048/052 040 04326 GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:25 PM CST | Flash Flood Warning | SGF | Dent, Howell, Phelps, Pulaski, Shannon, Texas | 10 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.